Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Got hives all over body after eating crabs. Took benadryl. What is causing this hives?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2271 Questions
My husband ate crabs for dinner last night, he got higves all over his body by bedtime. He took benadryl, gone by morning, but returned that evening. Gone again by the next morning, but returned the next day. I didn't think he was allergic.

Does this sound like it was the crabs he ate, or something else?
Posted Tue, 28 Aug 2012 in Skin Hair and Nails
Answered by Dr. Ram Choudhary 57 minutes later
Welcome to healthcare magic Physician's desk!
Your husband is allergic to crab proteins and should avoid eating them for life time.
He may be allergic to prawn as well.
He should be very cautious because persons allergic to these foods may have a rapid onset Anaphylaxis reaction the next time just creating a medical emergency and may XXXXXXX fatal consequences due to laryngoedema, bronchoconstriction and hypotension if not shifted to medical facility within minutes.
His recurring symptoms denote the holed up crab proteins in gut and he should consult a physician at local ER.
He will need an oral steroid Wysolone 40mg in morning and an anti-allergic medicine Tab. Levocetirizine 5 Mg a day in morning for about 5days till his system disposes the crab protein off.
I think the advise would be helpful for you.

If you still have queries if any, please feel free to communicate back.

And if satisfied with my solution then please accept the answer and take a moment to express your feelings in the Review Section about my Clinical skills!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor